Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Having severe pain in leg, joint and muscular pain. History of gout. What is wrong?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Severe pain left leg, less pain right leg, this happens more intensely whenever I lay down sometimes it feels as if a tonne weigh is sitting on them? Skin sore to touch in hip areas, and warm. Joint and muscular pain. Numerous muscle twitches, especially in calf area of both legs. Toes also, very deeply reddened, plus left foot deeply reddened. Also, recent difficulty using right hand, very painful. Forgot to mention in medical history, was diagnosed with gout several years back, through a blood test. As I have suffered from dvt and superficial blood clotting in the past, constant fear of more blood clotting. I was told to stop taking 11mg of warafin daily, 2 weeks ago??? Went to AandE last week fearing a blood clott, it was clear??? Went to family doctor, he cannot or will not tell me what is happening, gave me some pain relief cream. As I suffer from depression and anxiety problems, not knowing whats wrong with me, is getting me down. If I knew, I could begin to accept and deal with it. Very frustrating. Also, seem to have circulation problems, which seems to be obvious from my previous blood clotting.
Posted Fri, 10 Aug 2012 in Bones, Muscles and Joints
Answered by Dr. Shanthi.E 6 hours later

Thanks for posting your query.

It is very clear from your history that you had a DVT last year. The current symptoms mostly seem like manifestations of the same ongoing process.

I have a few things to say to you:

1. You seem to have had the first event of DVT last year, and superficial clotting in the recent times. You are also type 2 Diabetic. This puts you in the category of - Recurrent idiopathic venous thromboembolic disease or continuing risk factor. Duration of anti-coagulation in you should be for a minimum of at least 12 months.

2. The goal of anticoagulation should be to maintain an INR between 2 to 3.

3. Your treating doctor would have taken the decision of stopping the drug depending on your INR status and no repeat episodes of the clot.

4. To confirm regarding the absence or presence of the clot, you need to get a colour Doppler vascular scanning of the lower limb blood vessels. You can get this done on an elective basis after discussing with your treating doctor.

5. Pain relief cream will only relieve pain. It will not treat the cause.

You have already accepted your disease and are dealing with it. We only need to rule out secondary clots and an assessment to decide on whether warfarin needs to be re-started or not.

I appreciate your courage and strength to fight this. Do not be frustrated. Discuss about these with your doctor and go ahead.

Do write back for further discussion on this.

Above answer was peer-reviewed by
Follow-up: Having severe pain in leg, joint and muscular pain. History of gout. What is wrong? 5 hours later
I forgot to mention, Dr Shanthi it was to take many weeks, before my INR range was stable, and once it was stable, I was told to stop????? Thank you.
Answered by Dr. Shanthi.E 3 hours later


Thanks for writing back.

You were asked to stop the drug only after the INR was stabilized. I think you have been treated adequately for the DVT by your doctor. It does not seem necessary for you to take the drug now.

However, it is better to get the Doppler study done as I mentioned in my earlier reply.

I hope to have been of some help to you. If you do not have further queries, you may close the discussion, rate the answer and write a review.

I wish you good health.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor